MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F051503CS
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Misfire (2532); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during a stent placement procedure in the right popliteal artery via the left common femoral artery, the stent allegedly didn't fully deploy as only one to two centimeters of the proximal end of the stent got deployed.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the returned catheter sample was found in used condition with stuck guidewire, and with a partially deployed stent that was fractured-off at the distal end.The disposition of the distal stent end (approx.5mm) was not known.Inside the grip, the inner catheter cardan tube was found kinked which led to the reported deployment failure, and to the stuck guidewire.The investigation leads to confirmed result for inner catheter cardan tube kink, partial deployment, stent fracture, and difficult removal.Resistance was encountered, the vessel was calcified, the lesion was pre dilated, and system compatible 5f sheath with 0.035" guidewire were used for access.Based on the investigation of the provided information, the investigation is closed as confirmed for inner catheter kink inside grip, partial stent deployment, stent fracture, and difficult removal.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instruction for use state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding access/ accessories the instruction for use state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.(.) insert a guidewire of appropriate length (table 2) and 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter (.)'.The instruction for use further state: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' holding and handling of the system throughout deployment was found sufficiently described, in particular the instruction for use state: 'do not hold or touch the brown moving sheath during stent release' h10: (expiry date: 12/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19085880
Report Number9681442-2024-00080
Device Sequence Number18055406
Product Code NIP
UDI-Device Identifier00801741120664
UDI-Public(01)00801741120664
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F051503CS
Device Lot NumberANHZ1374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale